Chapelle C.,French Institute of Health and Medical Research |
Quenet S.,Jean Monnet University |
Delavenne X.,Jean Monnet University |
Delavenne X.,Laboratoire Of Pharmacologie Et Toxicologie |
And 6 more authors.
In a meta-analysis of case-control studies, Zhang et al. (2011) found an increased risk of venous thromboembolic events (VTE) in patients exposed to antipsychotics (OR=2.39 [1.71-3.35]). Our updated meta-analysis including the 2 available cohort studies, recognized as a more relevant type of observational study, showed a weaker, but still strong association (OR=1.84 [1.39; 2.44]). In view of the lack of data on the confirmed risk factors for VTE in existing studies, prospective studies including adjustment for these risk factors are warranted to confirm this association and to assess the benefit/risk ratio of antipsychotics in high-risk patients. © Georg Thieme Verlag KGStuttgart . New York. Source
Regnaut O.,Unite medico judiciaire |
Manaouil C.,Unite medico judiciaire |
Manaouil C.,University of Picardie Jules Verne |
Defouilloy C.,Unite medico judiciaire |
And 3 more authors.
Revue de Medecine Legale
Clozapine (Leponex®), an atypical antipsychotic, is considered one of the most effective antipsychotics but can induce many side effects including constipation. We present a young woman, with banal gastrointestinal history, hospitalized in psychiatric and treated with clozapine. Death seemed related to occlusion of constipation with Ogilvie's syndrome or toxic megacolon. This is an acute dilatation of previously healthy colon, in the absence of mechanical obstruction. Iatrogenic cause may be mentioned. The mortality rate can go up to 40% in case of ischemia or perforation. There is usually previous to gastrointestinal symptoms and simple additional tests may regain colonic dilatation. Clozapine induced gastrointestinal hypomotility because of its anticholinergic properties. Constipation is a factor favoring toxic megacolon often overlooked because of underlying pathological land on which it grows. Increased monitoring of constipation associated with early treatment should be the rule in the treated schizophrenic patients. © 2015 Elsevier Masson SAS. Source
Aknouche F.,Laboratoire Bio6Med |
Guibert E.,Laboratoire Of Pharmaco Toxicologie |
Tessier A.,Laboratoire Bio6Med |
Alvarez J.-C.,Laboratoire Of Pharmaco Toxicologie |
And 2 more authors.
Toxicologie Analytique et Clinique
Oxycodone is a semi-synthetic opiate, derived from thebaine. It is a narco-tic analgesic proposed for relief of pain (moderate to severe, or chronic pain). Althoughfirst developed in 1916, oxycodone is available on the French market only since 2000, inimmediate release (OxyNorm®and OxyNormOro®, as capsule or injectable form and oralliquid, respectively) and controlled release (OxyContin®, as tablet). The delivery of oxy-codone follows the rules of drugs of abuse (special medical prescription, prescription forno more than 28 days). Numerous fatal overdoses have been described in the US, but arevery seldom in France as recreational use remains rare. We describe here 3 fatalities (2women and 1 man) involving oxycodone, including analytical procedures and interpretationthat occurred in 3 different cities of France. A general screening, involving immunoche-mistry and gas-liquid chromatography identified in each case oxycodone and some otherpharmaceuticals. Neither ethanol nor drugs of abuse were detected. Oxycodone was tes-ted by LC-MS/MS in the 3 cases. The following results were obtained in peripheral blood:case 1, oxycodone (2344 ng/mL) + alprazolam (112 ng/mL) + sertraline (1323 ng/mL); case 2,oxycodone (600 ng/mL) + zopiclone (1000 ng/mL) + mianserine (580 ng/mL) + citalopram(150 ng/mL); case 3, oxycodone (1400 ng/mL) + zopiclone (1850 ng/mL) + nordiazepam(395 ng/mL) + oxazepam (45 ng/mL). Due to the toxicological findings, all 3 deaths werelisted as acute oxycodone intoxication in a polydrug abuse situation. The discussion will befocused on the comparison of our results with the existing literature, the absence of drugabuse and the original circumstances of death. © 2014 Société Française de Toxicologie Analytique. Source
Development and validation of an assay method of the paraphenylene diamine by gas chromatography-mass spectrometry [Développement et validation d'une méthode de dosage de la paraphénylène diamine par chromatographie gazeuse couplée à la spectrométrie de masse]
Bousliman Y.,Laboratoire Of Pharmaco Toxicologie |
Eljaoudi R.,Laboratoire Of Pharmacologie Et Toxicologie |
Elcadi M.A.,Laboratoire Of Pharmacologie Et Toxicologie |
Basset T.,Laboratoire Of Pharmaco Toxicologie |
And 5 more authors.
Annales de Biologie Clinique
Paraphenylenediamine is an aromatic amine used as a hair dye; it is responsible for poisoning characterized by respiratory distress involving life-threatening. The objective of this work is the development and validation of an assay of para-phenylenediamine in the whole blood. The method is based on the determination of paraphenylene diamine in whole blood by gas chromatography-mass spectrometry after liquid-liquid extraction and derivatization. The validation protocol has included the study of the recovery factor of extraction, the measurement range, accurency, repetability and intermediate precision. The calibration curve was linear between 98 and 1350 μg/L (r = 0.999), the limit of detection and quantification were 37 μg/L and 63μg/L respectively. The accuracy were 94.7%. Coefficients of variation were (2.3/6.8/9.7%) for repeatability and (4.4/8.7/9.8%) for intermediate precision. The method is suitable for quantification of PPD in acute poisoning situations. A method for the determination of the paraphenylene diamine in the whole blood by gas chromatography coupled to mass spectrometry was developed. The validation of the method showed good linearity, good accuracy and low limit of quantification. Source
Mekontso Dessap A.,AP HP |
Mekontso Dessap A.,French Institute of Health and Medical Research |
Mekontso Dessap A.,University Paris Est Creteil |
Ouanes I.,AP HP |
And 9 more authors.
Introduction: Recent publications suggest potential benefits from statins as a preventive or adjuvant therapy in sepsis. Whether ongoing statin therapy should be continued or discontinued in patients admitted in the intensive care unit (ICU) for sepsis is open to question.Methods: We retrospectively compared patients with severe sepsis and septic shock in whom statin therapy had been discontinued or continued. The primary endpoint was the number of organ failure-free days at day 14. Secondary end-points included hospital mortality and safety. The association of statin continuation with outcome was evaluated for crude analysis and after propensity score matching and adjustment. We also measured plasma atorvastatin concentrations in a separate set of ICU septic patients continuing the drug.Results: Patients in whom statin therapy had been continued in the ICU (n = 44) had significantly more organ failure-free days (11 67891011121314 vs. 6 [0-12], mean difference of 2.34, 95%CI from 0.47 to 5.21, P = 0.03) as compared to others (n = 32). However, there were important imbalances between groups, with more hospital-acquired infections, more need for surgery before ICU admission, and a trend towards more septic shock at ICU admission in the discontinuation group. The significant association of statin continuation with organ failure free days found in the crude analysis did not persist after propensity-matching or multivariable adjustment: beta coefficients [95% CI] of 2.37 [-0.96 to 5.70] (P = 0.20) and 2.24 [-0.43 to 4.91] (P = 0.11) respectively. We found particularly high pre-dose and post-dose atorvastatin concentrations in ICU septic patients continuing the drug.Conclusions: Continuing statin therapy in ICU septic patients was not associated with reduction in the severity of organ failure after matching and adjustment. In addition, the very high plasma concentrations achieved during continuation of statin treatment advocates some caution. © 2011 Mekontso Dessap et al.; licensee BioMed Central Ltd. Source